Alert archive / Florida / Red Flag Warnings in 2007
Red Flag Warning 23, NWS Miami, FL
NWS Miami, FL issued this red flag warning at Mar 14, 2007, 8:59 AM EDT for Collier County, Florida. It took effect at Mar 14, 2007, 1:00 PM EDT. It was in force for 6 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Mar 14, 2007, 8:59 AM EDT (12:59 UTC)
- In effect from
- Mar 14, 2007, 1:00 PM EDT
- Expired
- Mar 14, 2007, 7:00 PM EDT
- In force
- 6 hr
- Issued by
- NWS Miami, FL
County Collier County, FL
The radar
The Miami radar (KAMX), 111 km from the middle of the area, began a volume at 13:00 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Miami, FL (KMFL), launched 12:00Z, 1.0 hours before the alert went out and 113 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1197 m above ground
- 0-6 km bulk shear
- 24 kt
- 0-1 km storm-relative helicity
- -39 m²/s²
- 0-3 km storm-relative helicity
- 64 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS82 KMFL 141259 RFWMFL RED FLAG WARNING NATIONAL WEATHER SERVICE MIAMI FL 859 AM EDT WED MAR 14 2007 FLZ063-066-069-070-142300- /O.NEW.KMFL.FW.W.0023.070314T1700Z-070314T2300Z/ GLADES-HENDRY-WESTERN COLLIER-EASTERN COLLIER- 859 AM EDT WED MAR 14 2007 ...RED FLAG WARNING IN EFFECT FROM 1 PM THIS AFTERNOON TO 7 PM EDT THIS EVENING FOR ALL OF COLLIER...GLADES...AND HENDRY COUNTIES... THE NATIONAL WEATHER SERVICE IN MIAMI HAS ISSUED A RED FLAG WARNING...WHICH IS IN EFFECT FROM 1 PM THIS AFTERNOON TO 7 PM EDT THIS EVENING. DRY AIR IN THE LOW LEVELS OF THE ATMOSPHERE WILL MIX DOWN TO THE SURFACE WITH DAYTIME HEATING ALLOWING RHS TO DROP BELOW 35 PERCENT FOR 4 OR MORE HOURS THIS AFTERNOON. MIN RHS OF AROUND 30 PERCENT ARE EXPECTED ACROSS THE AREA. THE 20 FOOT WINDS WILL ALSO BE AROUND 15 MPH TODAY ACROSS THIS AREA. THIS DRY AIR AND BREEZY CONDITIONS...ALONG WITH VERY DRY SOILS...WILL CREATE A HIGH FIRE DANGER. THEREFORE...HAVE ISSUED A RED FLAG WARNING FOR THE WESTERN INTERIOR AND WEST COAST AREAS OF SOUTH FLORIDA FOR THIS AFTERNOON INTO EALRY THIS EVENING. A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL CREATE EXPLOSIVE FIRE GROWTH POTENTIAL. $$ BAXTER
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Miami, FL wrote its last area forecast discussion before this red flag warning went out at Mar 14, 5:18 AM EDT, 3 hours 41 minutes earlier.
Area forecast discussion, Mar 14, 5:18 AM EDT, 3 hours 41 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MIAMI FL 518 AM EDT WED MAR 14 2007 .DISCUSSION... AFTER BEING NEARLY STATIONARY THE LAST FEW DAYS...THE MID LEVEL LOW THAT HAS BEEN OVER TEXAS IS BEGINNING TO MOVE EASTWARD. THE LATEST SUITE OF GUIDANCE SUGGESTS THAT THE LOW WILL ENTER THE NORTHERN GULF TONIGHT INTO THURSDAY AND WILL BEGIN TO HAVE MORE OF A DIRECT IMPACT ON SOUTH FLORIDA WEATHER BY THURSDAY. BY THURSDAY LOW LEVEL SOUTHEASTERLY FLOW WILL BEGIN TO BRING MORE MOISTURE ACROSS THE REGION...WITH LATEST GFS GUIDANCE SUGGESTING PRECIPITABLE WATER NEAR 1.5 INCHES BY THURSDAY AFTERNOON. BUT GUIDANCE SUGGESTS THAT THE LOW WILL BECOME MORE DIFFUSE LATER ON THURSDAY AND THERE DOES NOT APPEAR TO BE ANY SUPPORTING DYNAMICS TO ENHANCE LOCAL CONVECTION. BUT GIVEN DAY TIME HEATING ON THURSDAY AFTERNOON THERE COULD BE A FEW ISOLATED THUNDERSTORMS...BUT MAINLY GOING FOR SCATTERED SHOWER ACTIVITY AND POPS PRETTY MUCH 30 PERCENT ACROSS THE CWA. THEN A DEVELOPING COLD FRONT IS EXPECTED ACROSS THE SOUTHEAST U.S. BY FRIDAY AND THE TRAILING EDGE OF THAT FRONT IS EXPECTED TO SWEEP THROUGH SOUTH FLORIDA SATURDAY AND NORTHERLY WINDS BEHIND IT BRINGING IN A COOLER AIR MASS THROUGH SOUTH FLORIDA SATURDAY AND SUNDAY AND SLOWLY REBOUNDING THEREAFTER. HOWEVER ITS IMPORTANT TO POINT OUT THERE THERE CONTINUES TO BE SOME UNCERTAINTY IN THE TIMING OF THESE EVENTS AND WILL HAVE TO BE ADJUSTED IN THE NEXT DAY OR TWO. && .AVIATION... MAINLY VFR CONDITIONS EXPECTED ACROSS SOUTH FLORIDA TERMINALS TODAY. WITH THE ENHANCED LOCAL PRESSURE GRADIENT AND EASTERLY SURFACE FLOW THERE WILL LIKELY BE A LACK OF A WEST COAST SEA BREEZE TODAY. PATCHES OF MOISTURE AND CLOUDINESS WILL COME ACROSS THE LOCAL ATLANTIC WATERS TODAY WITH OCCASIONAL LIGHT SHOWERS POSSIBLE AND BRIEF CEILINGS FOR THE EASTERN COASTAL TERMINALS. && .MARINE... WINDS IN THE 15 TO 20 KNOT RANGE ARE EXPECTED ACROSS LOCAL GULF AND ATLANTIC WATERS TODAY...THEN SLOWLY SUBSIDING AS WINDS BECOME MORE EAST SOUTHEAST BY THURSDAY. ACCORDING TO THE LATEST GUIDANCE NORTHERLY WINDS LATE SATURDAY INTO SUNDAY WILL INTERACT WITH THE GULF STREAM TO BRING THE SEAS ABOVE 7 FEET BY LATE SATURDAY INTO SUNDAY...BUT NEED TO EMPHASIZE THAT THE TIMING WILL LIKELY BE ADJUSTED AS THE GUIDANCE BECOMES MORE CONSISTENT. && .FIRE WEATHER... GIVEN THE ENHANCED EASTERLY FLOW ACROSS SOUTH FLORIDA...ADDITIONAL MOISTURE THAT HAS BEEN LACKING IN PREVIOUS DAYS SHOULD MAKE IT ACROSS ALL COUNTIES. IN ADDITION RECENT SATELLITE IMAGERY SHOWS THAT CLOUDINESS COMING ACROSS THE REGION FROM THE CENTRAL GULF MAY ALSO MAKE THE MAXIMUM TEMPERATURES SLIGHTLY LESS THAN PREVIOUS DAYS. ACCORDING TO THE RELATIVE HUMIDITY FORECAST FOR TODAY THERE SHOULD BE NO AREAS REACHING CRITICAL THRESHOLDS ACROSS SOUTH FLORIDA TODAY. EVEN MORE ELEVATED HUMIDITIES ARE EXPECTED ACROSS SOUTH FLORIDA TOMORROW AFTERNOON. && .PRELIMINARY POINT TEMPS/POPS... WEST PALM BEACH 81 71 81 71 / 10 10 30 20 FORT LAUDERDALE 80 72 81 72 / 10 10 30 20 MIAMI 81 71 81 71 / 10 10 30 20 NAPLES 84 63 83 66 / - 10 30 20 && .MFL WATCHES/WARNINGS/ADVISORIES... FL...NONE. AM...NONE. GM...NONE. && LONG TERM...60/BD SHORT TERM/AVIATION...52/PS
Hazardous weather outlook, Mar 14, 6:10 AM EDT, 2 hours 49 minutes before
HAZARDOUS WEATHER OUTLOOK FOR SOUTH FLORIDA NATIONAL WEATHER SERVICE MIAMI FL 610 AM EDT WED MAR 14 2007 FLZ063-066>075-142215- GLADES-HENDRY-PALM BEACH WESTERN-PALM BEACH EASTERN- WESTERN COLLIER-EASTERN COLLIER-WESTERN BROWARD- BROWARD METROPOLITAN-WESTERN DADE-DADE METROPOLITAN- MAINLAND MONROE- 603 AM EDT WED MAR 14 2007 ...HIGH RISK OF RIP CURRENTS EAST COAST BEACHES TODAY... ...GULF STREAM SEAS UP TO 6 FEET TODAY... THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH FLORIDA. .DAY ONE...TODAY AND TONIGHT RIP CURRENTS: THE COMBINATION OF EASTERLY WINDS IN THE 15 TO 20 KNOT RANGE AND LOW TIDES THIS MORNING WILL RESULT IN A HIGH RISK OF RIP CURRENTS ALONG THE EAST COAST ATLANTIC BEACHES TODAY. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY EAST TO SOUTHEAST WINDS ARE EXPECTED TO CONTINUE INTO FRIDAY KEEPING THE RISK OF RIP CURRENTS IN THE FORECAST ALONG THE EAST COAST BEACHES BEFORE WINDS SWING TO A MORE SOUTHERLY DIRECTION BY FRIDAY NIGHT. AN UPPER LEVEL TROUGH OVER THE NORTHERN GULF OF MEXICO ON THURSDAY WILL INFLUENCE SOUTH FLORIDA WEATHER, WITH SCATTERED SHOWERS AND A CHANCE OF ISOLATED THUNDERSTORMS ON THURSDAY. A COLD FRONT IS EXPECTED TO MOVE THROUGH THE REGION THIS WEEKEND. NORTHERLY WINDS ARE EXPECTED TO INCREASE ACROSS THE COASTAL WATERS BEHIND THE FRONT AND THIS IS EXPECTED TO CREATE SEAS OF AT LEAST 7 FEET. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED. FOR MORE INFORMATION...VISIT THE NATIONAL WEATHER SERVICE IN MIAMI WEBSITE AT WWW.WEATHER.GOV/MIAMI.
The office that day
Everything else NWS Miami, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 14, 6:35 AM EDT | Marine Weather Statement | MFL | 23 hr |
Nearby
Red Flag Warnings in Florida, 2007Every red flag warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.